Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 85, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 6, 2012, 4:04 PM EDT for Addison County, Chittenden County, Vermont; Essex County, New York. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Sep 6, 2012, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Chittenden County, VT
The radar
The Burlington radar (KCXX), 47 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:10 PM EDT | TSTM WND DMG | 3 Nw Potash Point, NY | BARN ROOF TORN OFF WITH SIGNIFICANT TREE DAMAGE AT CAMP DUDLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WUUS51 KBTV 062004 SVRBTV NYC031-VTC001-007-062100- /O.NEW.KBTV.SV.W.0085.120906T2004Z-120906T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 404 PM EDT THU SEP 6 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT... EXTREME SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT... EXTREME EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK... * UNTIL 500 PM EDT * AT 358 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUTTON BAY STATE PARK...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MIDDLEBURY...VERGENNES...CORNWALL...FERRISBURG...NEW HAVEN... BRISTOL...BRIDPORT...EAST MIDDLEBURY...D A R STATE PARK... WEYBRIDGE...BUTTON BAY STATE PARK...BASIN HARBOR... KINGSLAND BAY STATE PARK...ADDISON...WESTPORT...CHIMNEY POINT... BROOKSVILLE...WEST ADDISON...NEW HAVEN MILLS AND WALTHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. && LAT...LON 4410 7354 4426 7343 4418 7295 4387 7314 TIME...MOT...LOC 1958Z 294DEG 21KT 4417 7344 $$ LAHIFF
2 follow-up statements
453 WWUS51 KBTV 062023 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 423 PM EDT THU SEP 6 2012 NYC031-VTC001-007-062100- /O.CON.KBTV.SV.W.0085.000000T0000Z-120906T2100Z/ ESSEX NY-ADDISON VT-CHITTENDEN VT- 423 PM EDT THU SEP 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EXTREME EAST CENTRAL ESSEX...NORTHWESTERN ADDISON AND EXTREME SOUTHEASTERN CHITTENDEN COUNTIES... AT 417 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUTTON BAY STATE PARK...OR 4 MILES SOUTHWEST OF VERGENNES...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MIDDLEBURY...VERGENNES...CORNWALL...FERRISBURG...NEW HAVEN... BRISTOL...BRIDPORT...EAST MIDDLEBURY...D A R STATE PARK... WEYBRIDGE...BUTTON BAY STATE PARK...BASIN HARBOR...KINGSLAND BAY STATE PARK...ADDISON...WESTPORT...CHIMNEY POINT...BROOKSVILLE... WEST ADDISON...NEW HAVEN MILLS AND WALTHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4408 7350 4426 7340 4418 7295 4387 7314 TIME...MOT...LOC 2017Z 293DEG 20KT 4414 7334 $$ LAHIFF
026 WWUS51 KBTV 062055 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 455 PM EDT THU SEP 6 2012 VTC007-001-NYC031-062104- /O.EXP.KBTV.SV.W.0085.000000T0000Z-120906T2100Z/ ESSEX NY-ADDISON VT-CHITTENDEN VT- 455 PM EDT THU SEP 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ESSEX... NORTHWESTERN ADDISON AND EXTREME SOUTHEASTERN CHITTENDEN COUNTIES WILL EXPIRE AT 500 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM. LAT...LON 4408 7350 4426 7340 4418 7295 4387 7314 TIME...MOT...LOC 2054Z 294DEG 21KT 4414 7334 $$ LAHIFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 1:28 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 6, 1:28 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 128 PM EDT THU SEP 6 2012 .SYNOPSIS... A WARM AND MODERATELY HUMID DAY IS EXPECTED THIS AFTERNOON. A WEAK COLD FRONT APPROACHING FROM THE EASTERN GREAT LAKES WILL BRING ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD ACROSS THE NORTH COUNTRY AND THEN DISSIPATE DURING THE EVENING HOURS AS THEY MOVE EAST OF THE CONNECTICUT VALLEY. GENERALLY FAIR CONDITIONS ARE EXPECTED TONIGHT AND FRIDAY. TEMPERATURES WILL REMAIN WARM FRIDAY BUT WITH LOWER HUMIDITY LEVELS. A STRONGER UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SLOW-MOVING COLD FRONT WILL BRING WIDESPREAD RAIN TO THE NORTH COUNTRY ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SOME SHOWERS BEGINNING TO DEVELOP NEAR AND AROUND LAKE ONTARIO AND IN PARTS OF THE NORTH COUNTRY. THE LATEST DATA SHOWS RESPECTABLE INSTABILITYIN PLACE OVER OUR REGION BUT THE BEST LOW LEVEL FORCING IN TERMS OF A DEW POINT BOUNDARY AND WIND SHIFT BOUNDARY LOOKS TO BE WESTERN LAKE ONTARIO AND LAKE ERIE. LOW LEVEL WINDS ARE QUITE WEAK AND THERE IS SOME QUESTION AS TO HOW FAR EAST THE DEW POINT BOUNDARY MAY GET. REGARDLESS OF THE WEAK LOW LEVEL FORCING...ANY THUNDERSTORMS THAT DEVELOP IN OUR REGION OF INSTABILITY COULD BE MORE PULSE LIKE AND MAY BE DIFFICULT TO SUSTAIN LONG TRACK SEVERE THUNDERSTORMS. OF COURSE ISOLATED/SCATTERED STORMS SHOULD FORM IN TERRAIN AND BE MORE PULSE LIKE AS WELL. SO...WILL KEEP A CLOSE EYE ON AREA RADARS AND WILL BE READY TO WARN IF NECESSARY. JUST SOME MINOR CHANGES TO TEMPERATURES AND SKY COVER THROUGH THIS AFTERNOON... ALONG WITH SOME MINOR ADJUSTMENTS TO TIMING AND COVERAGE OF SCATTERED CONVECTION...AGAIN BASED ON CURRENT RADAR AND SATELLITE TRENDS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... AS OF 354 AM EDT THURSDAY...MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH WEAK FRONT PUSHING EAST OF THE REGION. SOME MODEST POST- FRONTAL DRYING EXPECTED OVERNIGHT WITH DEWPOINTS FALLING INTO THE UPR 50S. STILL CLOSE TO CROSSOVER TEMPS WITH GOOD RADIATIVE COOLING...SO WILL CARRY PATCHY FOG IN THE PRONE VALLEYS AFTER MIDNIGHT. WILL STAY CLOSE TO MOS CONSENSUS ON LOW TEMPS WITH VALUES GENERALLY IN THE MID TO UPR 50S....AND A FEW LOW 50S IN THE NRN ADIRONDACK REGION AND FAR NERN VT. A NICE DAY EXPECTED FRIDAY WITH DEWPOINTS IN THE LOW-MID 50S AND HIGH TEMPERATURES IN THE UPR 70S TO AROUND 80F IN MOST VALLEY LOCATIONS. A WEAK AREA OF HIGH PRESSURE WILL CREST OVER THE REGION DURING THE AFTN HRS WITH GENERALLY LIGHT S-SW WINDS EXPECTED. MAY SEE AN INCREASE IN MID-UPR CLOUDS FROM WEST TO EAST LATE IN THE DAY ASSOCIATED WITH NEXT FRONTAL SYSTEM ACROSS THE GREAT LAKES. STRONGER/MORE MERIDIONAL UPR TROUGH AND SFC-850MB BAROCLINIC ZONE TAKES SHAPE ACROSS THE ERN GREAT LAKES LATE FRIDAY NIGHT...AND THEN PROGRESSES INTO THE AREA PER 00Z GFS...WITH FRONTAL BNDRY BISECTING THE NORTH COUNTRY FROM N-S AROUND 18Z SATURDAY. PW VALUES SURGE TO 1.5-1.75" AND WITH STRONG UPR QG FORCING...ANTICIPATE FRONTAL ZONE WILL BE QUITE ACTIVE WITH A WIDESPREAD RAINFALL DEVELOPING. GFS MAY BE A TOUCH FAST WITH DEVELOPMENT/MOTION OF BNDRY...AND WITH THAT IN MIND WILL BRING LIKELY POPS FOR RAIN INTO NRN NY DURING SATURDAY MORNING AND THEN ACROSS VT DURING SATURDAY AFTN. THE 00Z ECMWF IS NOT CURRENTLY THE PREFERRED SOLN OWING TO LESS RUN-TO-RUN CONTINUITY...BUT SUGGESTS A CUTOFF LOW OVER THE ERN GREAT LAKES WITH DEVELOPMENT OF A DEEP SFC LOW ACROSS WRN NY/SERN ONTARIO. THIS WILL LIKELY DELAY THE ARRIVAL OF PCPN A BIT FROM OUR CURRENT FORECAST...AND WOULD ALSO YIELD HIGHER S-SE WINDS THAN CURRENTLY FORECAST. AGAIN...WILL STAY WITH MORE CONSISTENT GFS SOLN FOR NOW AND JUST DELAY TIMING OF POPS/QPF SEVERAL HRS. GIVEN STRONG SYNOPTIC AND FRONTAL-SCALE FORCING...ALONG WITH AMPLE MOISTURE...THE POTENTIAL EXISTS FOR RAINFALL AMOUNTS OF 1-1.5" WITH THIS SYSTEM FOR MOST LOCATIONS SAT/SAT NIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 418 AM EDT THURSDAY...UNSETTLED WEATHER WILL START THE PERIOD...BUT HIGH PRESSURE WITH DRY...TRANQUIL WEATHER WILL SETTLE IN OVER THE WORK WEEK...ENDING THE PERIOD. SLOW MOVING COLD FRONT...ASSOCIATED WITH A DEEP UPPER LEVEL TROUGH NEAR JAMES BAY WILL LIKELY BE SLOWED IN ITS PROGRESSION EAST BY HURRICANE LESLIE TRAVELING NORTH IN THE WESTERN ATLANTIC. THIS WILL CAUSE A SOUTHERLY JET THROUGHOUT THE COLUMN TO USHER IN MOISTURE UP THE ATLANTIC SEABOARD AND OVER THE NORTH COUNTRY. MODEL GUIDANCE SHOWING PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...NEARING 2 INCHES. MUCAPE VALUES UP TO 1500 J/KG WITH 0-6 KM BULK SHEAR OF 45-55 KTS LATE SATURDAY INTO EARLY SUNDAY COULD ALLOW FOR SOME CONVECTION TO DEVELOP. ANY EMBEDDED CONVECTIVE ACTIVITY COULD INCREASE RAINFALL AMOUNTS ON TOP OF THE OVER HALF INCH PLUS...EXPECTED SATURDAY NIGHT FOR MAINLY VERMONT. ECMWF AND GFS STILL NOT IN COMPLETE AGREEMENT ON THE EVOLUTION OF THIS SYSTEM...AS GFS HAS LESLIE TAKEN A MORE EASTERLY ROUTE...WHICH WOULD KEEP THE COLD FRONT MOVING ALONG SLIGHTLY FASTER THAN THE ECMWF. THE ECMWF ALSO HAS THE SFC LOW ASSOCIATED WITH THE COLD FRONT DEVELOP MUCH FURTHER SOUTH...OVER THE OHIO VALLEY TRACKING NORTHWARD TO THE SOUTHERN ONTARIO-QUEBEC BORDER BY SUNDAY MORNING. BOTH MODELS HAVE THE BEGINNING OF THE NEW WORK WEEK DRY AS A LARGE RIDGE OF HIGH PRESSURE BUILD IN OVER THE MIDWEST. THIS RIDGE WILL PROVIDE DRY...TRANQUIL WEATHER WITH MOSTLY CLEAR SKIES THROUGH AT LEAST WEDNESDAY NIGHT. MAX TEMPERATURES IN THE 60S TO LOW 70S WILL START THE WEEK OFF...BEFORE HIGH PRESSURE AND MOSTLY CLEAR SKIES MODERATES TEMPERATURES AND WARMS THEM INTO THE LOW TO MID 70S IN THE VALLEYS AND 60S IN THE HIGH TERRAIN WEDNESDAY AND THURSDAY. OVERNIGHT LOWS IN THE 40S SATURDAY NIGHT WILL COOL INTO THE 40S BEHIND THE COLD FRONT SUNDAY NIGHT THROUGH TUESDAY NIGHT. MIN TEMPERATURES WILL WARM INTO THE LOW TO MID 50S IN THE VALLEYS AND 40S IN THE HIGH TERRAIN ON WEDNESDAY NIGHT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...VFR CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON WITH ONLY CAVEAT WITHIN CONVECTION. AN UPPER LEVEL DISTURBANCE WILL MOVE OVER THE REGION THIS AFTERNOON. SOME ISOLATED SHOWERS AND THUNDERSTORMS ARE FORMING AROUND LAKE ONTARIO AND THE ADIRONDACKS AND ARE MOVING ENE. HAVE INCLUDED VCSH AT ALL TERMINALS THIS AFTERNOON INTO THIS EVENING. CONVECTION WILL DIMINISH AFTER SUNSET AND CLOUDS WILL DISSIPATE LEAVING MOSTLY CLEAR SKIES THIS EVENING. WINDS WILL SUBSIDE AND PROVIDE ANOTHER OPPORTUNITY FOR BR/FG DEVELOPMENT INTO THE OVERNIGHT PERIOD. KMPV AND KSLK LIKELY THE FIRST SITES TO DEVELOP BR/FG WITH MVFR EXPECTED AROUND 03-04Z. CONDITIONS LOOK TO DETERIORATE FURTHER INTO THE NIGHT TO IFR. WINDS 5-10 KTS OUT OF THE S-SW TODAY. WINDS WILL ONCE AGAIN GO LIGHT TO CALM THIS EVENING AND OVERNIGHT...THEN BECOME WEST TO SOUTHWEST AT LESS THAN 10 KT TOMORROW MORNING. OUTLOOK 12Z FRIDAY THROUGH TUESDAY... 12Z FRIDAY THROUGH 12Z SATURDAY...VFR. NO SIGNIFICANT WX. 12Z SATURDAY THROUGH 12Z SUNDAY...MVFR/IFR RAIN LIKELY AS A DEEP UPPER TROUGH MOVES INTO THE REGION. 12Z SUNDAY THROUGH TUESDAY...MAINLY VFR WITH CHANCES FOR MVFR SHOWERS AS AN UPPER TROUGH MOVES THROUGH THE REGION. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS/NAS NEAR TERM...NAS SHORT TERM...BANACOS LONG TERM...KGM AVIATION...NAS
Hazardous weather outlook, Sep 6, 1:13 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 113 PM EDT THU SEP 6 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-070800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 113 PM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON. SOME THUNDERSTORMS COULD BECOME SEVERE AND MAY CONTAIN LOCALIZED GUSTY WINDS OF 60 MPH OR GREATER AND HAIL OF 1 INCH OR LARGER. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS THAT FORM THIS AFTERNOON. STORMS ARE EXPECTED TO DISSIPATE DURING THE EVENING HOURS AS THEY MOVE EASTWARD ACROSS THE CONNECTICUT RIVER VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 2:38 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 238 PM EDT THU SEP 6 2012 NYZ030-031-034-035-VTZ005-061930- SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY- EASTERN ESSEX NY-WESTERN CHITTENDEN VT- 238 PM EDT THU SEP 6 2012 ...SPECIAL WEATHER STATEMENT... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN FALLS TO WAWBEEK...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SARANAC LAKE...RAY BROOK...TUPPER LAKE...FRANKLIN FALLS...LAKE PLACID...UPPER JAY...WILMINGTON...WAWBEEK...DEERHEAD...AUSABLE FORKS...LAKE COLBY...MOUNT VAN HOEVENBERG...NORTH ELBA AND NORTH JAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4418 7398 4423 7452 4445 7394 4448 7322 TIME...MOT...LOC 1829Z 271DEG 20KT 4443 7399 4426 7440 LAHIFF
Special weather statement, Sep 6, 3:17 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
317 PM EDT THU SEP 6 2012
NYZ034-035-VTZ009-011-062000-
WESTERN ESSEX NY-EASTERN ESSEX NY-WESTERN RUTLAND VT-
WESTERN ADDISON VT-
317 PM EDT THU SEP 6 2012
...SPECIAL WEATHER STATEMENT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR NORTH HUDSON...OR 20 MILES
EAST OF NEWCOMB...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRANDON...CORNWALL...ORWELL...SHOREHAM...SCHROON LAKE...
TICONDEROGA...PARADOX...CROWN POINT CENTER...BENSON...LEICESTER...
SALISBURY...HUBBARDTON...SUDBURY...WHITING...BOMOSEEN STATE PARK...
EAST HUBBARDTON...CROWN POINT...NORTH HUDSON...HALF MOON STATE
PARK AND HORTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN FROM CROWN POINT TO TICONDEROGA SHOULD
SEEK SAFE HARBOR NOW.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEASTERN NEW YORK AND SOUTHWESTERN
VERMONT.
LAT...LON 4373 7337 4378 7335 4381 7338 4378 7368
4380 7378 4398 7374 4397 7307 4365 7310
TIME...MOT...LOC 1906Z 276DEG 13KT 4390 7376
JMGSpecial weather statement, Sep 6, 3:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
350 PM EDT THU SEP 6 2012
NYZ034-035-VTZ009-011-062030-
WESTERN ESSEX NY-EASTERN ESSEX NY-WESTERN RUTLAND VT-
WESTERN ADDISON VT-
350 PM EDT THU SEP 6 2012
...SPECIAL WEATHER STATEMENT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PARADOX...OR 21 MILES
NORTHWEST OF WHITEHALL...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN...ORWELL...SHOREHAM...TICONDEROGA...BENSON...LEICESTER...
SALISBURY...HUBBARDTON...SUDBURY...WHITING...WEST CASTLETON...
BOMOSEEN STATE PARK...WEST HAVEN...HALF MOON STATE PARK...HORTONIA...
PHAROAH MOUNTAIN...CHILSON AND IRONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN FROM CROWN POINT TO TICONDEROGA AND
CHIPMANS POINT SHOULD SEEK SAFE HARBOR NOW.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEASTERN NEW YORK AND SOUTHWESTERN
VERMONT.
LAT...LON 4360 7330 4363 7330 4362 7335 4365 7342
4372 7337 4374 7337 4377 7335 4381 7338
4378 7369 4393 7361 4390 7308 4358 7325
TIME...MOT...LOC 1942Z 293DEG 13KT 4384 7360
JMGThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:17 PM EDT | Special Weather Statement | BTV | Addison | 43 min |
| Sep 6, 3:50 PM EDT | Special Weather Statement | BTV | Rutland | 40 min |
| Sep 6, 4:41 PM EDT | Special Weather Statement | BTV | Rutland | 49 min |
| Sep 6, 6:29 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 61 min |
| Sep 6, 2:38 PM EDT | Special Weather Statement | BTV | Essex | 52 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.